North Dakota, 2021

High Wind in North Dakota, January 13 to 14, 2021

January 13 to 14, 2021 · NWS BIS · 36 events in 36 counties and zones

A strong cold front pushed through western and central North Dakota during the evening and nighttime hours of January 13 into the early morning of January 14. Damaging winds developed in the wake of the cold front as cold air pushed in.

Where it happened

Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$945,000
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BIS wrote it up.

A strong cold front pushed through western and central North Dakota during the evening and nighttime hours of January 13 into the early morning of January 14. Damaging winds developed in the wake of the cold front as cold air pushed in. Some rain and snow showers also developed, which aided in strong winds aloft mixing down to the surface, especially over northwest North Dakota. Multiple occurrences of damage from the strong winds were reported. Many places had 80 mph wind gusts with the highest being 93 mph at the Williston Airport in Williams County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jan 13, 5:59 PM CST, 1 minute earlier.

Area forecast discussion, Jan 13, 5:59 PM CST, 1 minute before
Area Forecast Discussion
National Weather Service Bismarck ND
559 PM CST Wed Jan 13 2021

.UPDATE...
Issued at 559 PM CST Wed Jan 13 2021

Very strong winds have entered southwest North Dakota. The highest
gust so far has been 71 mph at the Bowman Airport, with numerous
other gusts above 60 mph. We will soon be evaluating whether the
start times of the High Wind Warning in central North Dakota need
adjusting.

Current observations and observed and model trends were blended
into the forecast for this update.

UPDATE Issued at 422 PM CST Wed Jan 13 2021

Based on upstream observations, we have elected to move up the
start time of the High Wind Warning by one hour in western North
Dakota. 50+ wind gusts have already reached Glendive, MT, and a 66
kt wind gust was recently observed at Miles City, MT. Will hold
off on adjusting start times for the warning in central North
Dakota for now and continue to monitor observed trends.

&&

.SHORT TERM...(Today through Friday)

Issued at 305 PM CST Wed Jan 13 2021

Forecast highlights in the short term period will be high winds
through much of the period, along with impactful winter weather
due to the combination of the strong wind and some light snow
north and east of the Missouri River.

Currently, mid level ridge axis pushing east across central ND,
ahead of a strong Pacific S/WV trough closing off over southern
Saskatchewan. Associated lee side surface low quickly spinning up
as it ejects out into the Canadian plains this afternoon. Decent
mixing south of the low over the Northern Plains along with
continued mild boundary layer temperatures has resulted in another
mild day, with highs from the low/mid 50s southwest and into the
40s most other locations. Uniform area of light to pockets of
moderate rain showers moving east from western into central ND
this afternoon along a sfc warm front, with a few hundreths of
rain possible. Strong cold front will near northwest ND later this
afternoon, with a noticeable uptick in westerly winds after 22Z.

The strong cold front will quickly push east-southeast across
western North Dakota around sunset, then across the remainder of
the area tonight. Strong CAA with steep lapse rates will allow
for strong mixing along to behind the cold FROPA. BUFKIT soundings
(Nam/GFS) easily show 45-55kts of wind possibly mixing down, with
the GFS on the higher end near 60kts across all of western and
most of central ND. RAP/NAM 850/700mb winds are most impressive,
with a period of 850mb winds of 70kts west near 03-06Z, and
central 6-12Z. 700mb winds range from 80-90kts during this same
period. Coupled with likely snow showers, strong winds will likely
be mixed down to the surface tonight, especially when the snow
falls. Will stick with the high wind warning for most of the
area, and will mention 70-75 mph wind gust potential. Also
mentioned higher impacts possible in the high wind warning
product, with the possibility of power outages and roof damage. 1
to 2 inches of snow will be possible north and east of the
Missouri River, along with blowing snow given the high winds.
Being that the wind is the main impact, we opted to stick with the
high wind warning and will continue to mention the likelihood of
winter weather impacts with reduced visibility in falling and
blowing snow in the NPW.

From the Turtle Mountains south through the James River Valley,
850-700mb winds are much weaker, with BUFKIT barely showing 50kts
within the mixed layer. We're also expecting 1-2 inches of snow
for these areas, just less wind, so went with a winter weather
advisory which matched our eastern neighbor nicely.

Strong winds will continue/redevelop Thursday into Thu night.
Will keep the high wind warning through 12Z Friday, with the
winter weather advisory expiring 15Z Friday morning.

.LONG TERM...(Friday night through Wednesday)

Issued at 305 PM CST Wed Jan 13 2021

Strong winds subside Friday night into Saturday as high pressure
builds into the region. Several embedded waves within strong
north/northwest flow aloft will keep more seasonal temperatures
across the Dakotas this weekend through early next week.
Precipitation chance iffy till later in the weekend, when some
light snow looks likely for the Sunday/Monday timeframe. Another
strong push of colder air then possible towards the middle of next
week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 559 PM CST Wed Jan 13 2021

Very high to possibly extreme winds are the main aviation hazard
this forecast period.

A powerful cold front has arrived in western North Dakota early
this evening. Along and ahead of the front, low level wind shear
will be a concern, along with some scattered rain showers. Behind
the front, winds will rapidly increase to 30-40 kts sustained,
with gusts around 50-60 kts. A 57 kt gust has already been
reported at KDIK. The very strong winds are expected to last
through Thursday morning, with only a slight amount of dissipation
through the remainder of the day.

In addition to the winds, a period of light snow is expected
across western and central North Dakota tonight through Thursday
morning, with scattered snow showers possibly continuing across
central and eastern North Dakota Thursday afternoon. Expect MVFR
ceilings and IFR visibility in falling snow. Blowing snow may
worsen visibility further at times.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from 9 PM CST /8 PM MST/ this evening to 6 AM
CST /5 AM MST/ Friday for NDZ003-011-019>021-034-042-045.

High Wind Warning until 6 AM CST /5 AM MST/ Friday for NDZ001-
002-009-010-017-018-031>033-040-041-043-044.

Winter Weather Advisory from 3 AM Thursday to 9 AM CST Friday
for NDZ005-013-023-025-037-048-051.

High Wind Warning from midnight tonight to 6 AM CST Friday for
NDZ004-012-022-035-036-046-047-050.

&&

UPDATE...Hollan
SHORT TERM...NH
LONG TERM...NH
AVIATION...Hollan
Hazardous weather outlook, Jan 13, 2:23 PM CST, 3 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
223 PM CST Wed Jan 13 2021

NDZ001>004-009>012-017>022-031>036-040>047-050-142030-
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley-
Billings-Stark-Morton-Burleigh-Kidder-Slope-Hettinger-Grant-
Bowman-Adams-Sioux-Emmons-Logan-McIntosh-
223 PM CST Wed Jan 13 2021 /123 PM MST Wed Jan 13 2021/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...This Afternoon and Tonight

A high wind warning is in effect for tonight. See
www.weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A high wind warning is in effect Thursday through late Thursday
night. See www.weather.gov/bis for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ005-013-023-025-037-048-051-142030-
Rolette-Pierce-Wells-Foster-Stutsman-La Moure-Dickey-
223 PM CST Wed Jan 13 2021

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, and southeast North
Dakota.

.DAY ONE...This Afternoon and Tonight

A winter weather advisory for snow, wind, and blowing snow is in
effect for late tonight. See www.weather.gov/bis for details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A winter weather advisory for snow, wind, and blowing snow is in
effect Thursday, Thursday night, and into Friday morning. See
www.weather.gov/bis for details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Jan 13, 5:19 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
519 PM CST WED JAN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     NON-TSTM WND GST 3 ESE GRIFFIN           46.20N 103.47W
01/13/2021  M59 MPH          BOWMAN             ND   MESONET

            MESONET STATION 320999 3 ESE GRIFFIN
            (NDAWN).

&&

ZH
Local storm report, Jan 13, 5:23 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
523 PM CST WED JAN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     NON-TSTM WND GST 3 W BUFFALO SPRINGS     46.17N 103.30W
01/13/2021  M71 MPH          BOWMAN             ND   AWOS

            AWOS STATION KBWW BOWMAN AIRPORT.

&&

ZH
Local storm report, Jan 13, 5:42 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
542 PM CST WED JAN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     NON-TSTM WND GST 5 S DICKINSON           46.80N 102.80W
01/13/2021  M64 MPH          STARK              ND   ASOS

            ASOS STATION KDIK DICKINSON AIRPORT.

&&

ZH
Local storm report, Jan 13, 5:56 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
556 PM CST WED JAN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     NON-TSTM WND GST 5 S DICKINSON           46.80N 102.80W
01/13/2021  M66 MPH          STARK              ND   ASOS

            ASOS STATION KDIK DICKINSON AIRPORT.

&&

ZH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

36 high wind. Local standard time, as filed.

High Wind, Divide

When
January 13, 6:00 PM CST to January 14, 11:00 PM CST
Where
Divide forecast zone
Measured
78 kt (90 mph) measured gust
Reported by
AWOS
Coordinates
48.815, -103.487 (the zone’s center; the record gives no point)

Crosby AWOS reported wind gusts to 90 mph.

High Wind, Williams

When
January 13, 6:00 PM CST to January 14, 11:00 PM CST
Where
Williams forecast zone
Measured
81 kt (93 mph) measured gust
Property damage
$50,000
Reported by
ASOS
Coordinates
48.344, -103.480 (the zone’s center; the record gives no point)

Williston ASOS reported wind gusts to 93 mph. Power outages occurred in the Grenora and Epping areas. A trailer home flipped over at the state line west of Williston.

High Wind, Burke

When
January 13, 6:00 PM CST to January 14, 11:00 PM CST
Where
Burke forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
RAWS
Coordinates
48.791, -102.518 (the zone’s center; the record gives no point)

Lostwood RAWS reported wind gusts to 65 mph.

High Wind, Mountrail

When
January 13, 6:00 PM CST to January 14, 11:00 PM CST
Where
Mountrail forecast zone
Measured
70 kt (81 mph) measured gust
Property damage
$80,000
Reported by
Mesonet
Coordinates
48.201, -102.356 (the zone’s center; the record gives no point)

Blaisdell NDDOT site reported wind gusts to 81 mph. Metal siding blew off a building in Stanley, and another building had an attic window blown in. A state highway road sign was bent over on the outskirts of Stanley. In New Town, a 60 foot tall wind turbine at Nueta Hidatsa Sahnish College blew over.

High Wind, McKenzie

When
January 13, 6:00 PM CST to January 14, 11:00 PM CST
Where
McKenzie forecast zone
Measured
72 kt (83 mph) measured gust
Property damage
$100,000
Reported by
Mesonet
Coordinates
47.740, -103.395 (the zone’s center; the record gives no point)

Grassy Butte NDDOT site reported wind gusts to 83 mph. Fences were damaged in Watford City. At Grassy Butte, wind breaks were destroyed, trees were blown over, and roofs were damaged.

High Wind, Dunn

When
January 13, 6:00 PM CST to January 14, 11:00 PM CST
Where
Dunn forecast zone
Measured
70 kt (81 mph) measured gust
Reported by
Mesonet
Coordinates
47.357, -102.618 (the zone’s center; the record gives no point)

Manning NDDOT site reported wind gusts to 81 mph.

High Wind, Golden Valley

When
January 13, 6:00 PM CST to January 14, 11:00 PM CST
Where
Golden Valley forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
ASOS
Coordinates
46.940, -103.847 (the zone’s center; the record gives no point)

Beach AWOS reported wind gusts to 63 mph.

High Wind, Billings

When
January 13, 6:00 PM CST to January 14, 11:00 PM CST
Where
Billings forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
47.023, -103.376 (the zone’s center; the record gives no point)

Fryburg NDDOT site reported wind gusts to 69 mph.

High Wind, Stark

When
January 13, 6:00 PM CST to January 14, 11:00 PM CST
Where
Stark forecast zone
Measured
66 kt (76 mph) measured gust
Reported by
Mesonet
Coordinates
46.811, -102.655 (the zone’s center; the record gives no point)

Gladstone NDDOT site reported wind gusts to 76 mph.

High Wind, Slope

When
January 13, 6:00 PM CST to January 14, 11:00 PM CST
Where
Slope forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
RAWS
Coordinates
46.447, -103.460 (the zone’s center; the record gives no point)

Sand Creek RAWS reported wind gusts to 65 mph.

High Wind, Hettinger

When
January 13, 6:00 PM CST to January 14, 11:00 PM CST
Where
Hettinger forecast zone
Measured
80 kt (92 mph) measured gust
Property damage
$200,000
Reported by
RAWS
Coordinates
46.433, -102.460 (the zone’s center; the record gives no point)

Williams Lookout RAWS reported wind gusts to 92 mph. Near Mott, one-inch diameter tree limbs were broken, and shingles were blown off a roof. In New England, roofs and some structures were damaged, including a gas pump that was blown over.

High Wind, Bowman

When
January 13, 6:00 PM CST to January 14, 11:00 PM CST
Where
Bowman forecast zone
Measured
62 kt (71 mph) measured gust
Reported by
AWOS
Coordinates
46.113, -103.521 (the zone’s center; the record gives no point)

Bowman AWOS reported wind gusts to 71 mph.

High Wind, Adams

When
January 13, 6:00 PM CST to January 14, 11:00 PM CST
Where
Adams forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
ASOS
Coordinates
46.097, -102.528 (the zone’s center; the record gives no point)

Hettinger ASOS reported wind gusts to 68 mph.

High Wind, McLean

When
January 13, 9:00 PM CST to January 14, 11:00 PM CST
Where
McLean forecast zone
Measured
66 kt (76 mph) measured gust
Reported by
ASOS

Garrison ASOS reported wind gusts to 76 mph.

High Wind, Mercer

When
January 13, 9:00 PM CST to January 14, 11:00 PM CST
Where
Mercer forecast zone
Measured
56 kt (64 mph) measured gust
Property damage
$50,000
Reported by
Mesonet
Coordinates
47.309, -101.831 (the zone’s center; the record gives no point)

Golden Valley NDDOT site reported wind gusts to 65 mph. A newly constructed building was blown over.

High Wind, Oliver

When
January 13, 9:00 PM CST to January 14, 11:00 PM CST
Where
Oliver forecast zone
Measured
56 kt (64 mph) estimated gust
Reported by
AWOS
Coordinates
47.115, -101.340 (the zone’s center; the record gives no point)

Oliver County had estimated wind gusts to 65 mph.

High Wind, Ward

When
January 13, 9:00 PM CST to January 14, 11:00 PM CST
Where
Ward forecast zone
Measured
68 kt (78 mph) measured gust
Property damage
$250,000
Reported by
ASOS

Minot ASOS reported wind gusts to 78 mph. In Minot, an apartment building roof was severely damaged along with fences. Trees were also damaged or blown over throughout the city, which caused damage to power lines and blocked streets. Electrical power outages occurred in many parts of the city. In Surrey, a playset was blown over.

High Wind, Renville

When
January 13, 9:00 PM CST to January 14, 11:00 PM CST
Where
Renville forecast zone
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
ASOS
Coordinates
48.719, -101.658 (the zone’s center; the record gives no point)

Renville County had estimated wind gusts to 75 mph. In Mohall, a roof was blown off a caf , and a fence was severely damaged.

High Wind, Morton

When
January 13, 9:00 PM CST to January 14, 11:00 PM CST
Where
Morton forecast zone
Measured
55 kt (63 mph) measured gust
Property damage
$5,000
Reported by
AWOS

Mandan AWOS reported wind gusts to 63 mph. In Glen Ullin, a trampoline was tossed against a building and broke a window. In Hebron, a permanent elevated deer blind building blew over.

High Wind, Grant

When
January 13, 9:00 PM CST to January 14, 11:00 PM CST
Where
Grant forecast zone
Measured
65 kt (75 mph) estimated gust
Property damage
$75,000
Reported by
AWOS
Coordinates
46.358, -101.640 (the zone’s center; the record gives no point)

Grant County had estimated wind gusts to 75 mph. A large grain bin at the New Leipzig grain elevator was destroyed.

High Wind, Sioux

When
January 13, 9:00 PM CST to January 14, 11:00 PM CST
Where
Sioux forecast zone
Measured
66 kt (76 mph) measured gust
Reported by
RAWS

Tatonka Prairie RAWS had wind gusts to 76 mph.

High Wind, Sheridan

When
January 14, 12:00 AM CST to 11:00 PM CST
Where
Sheridan forecast zone
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
47.575, -100.346 (the zone’s center; the record gives no point)

Denhoff NDDOT site reported wind gusts to 70 mph.

High Wind, Burleigh

When
January 14, 12:00 AM CST to 11:00 PM CST
Where
Burleigh forecast zone
Measured
62 kt (71 mph) measured gust
Property damage
$75,000
Reported by
ASOS
Coordinates
46.977, -100.469 (the zone’s center; the record gives no point)

Bismarck ASOS reported wind gusts to 71 mph. A semi tractor-trailer blew over on Interstate 94 east of Sterling, leading to the Interstate to be closed for a period of time. Portions of Bismarck lost power.

High Wind, Emmons

When
January 14, 12:00 AM CST to 11:00 PM CST
Where
Emmons forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
46.285, -100.239 (the zone’s center; the record gives no point)

Linton AWOS reported wind gusts to 60 mph.

High Wind, McIntosh

When
January 14, 12:00 AM CST to 11:00 PM CST
Where
McIntosh forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
Mesonet
Coordinates
46.112, -99.441 (the zone’s center; the record gives no point)

Wishek NDDOT site reported wind gusts to 67 mph.

High Wind, Kidder

When
January 14, 12:00 AM CST to 11:00 PM CST
Where
Kidder forecast zone
Measured
56 kt (64 mph) estimated gust
Reported by
ASOS
Coordinates
46.980, -99.780 (the zone’s center; the record gives no point)

Kidder County had estimated wind gusts to 65 mph.

High Wind, Logan

When
January 14, 12:00 AM CST to 11:00 PM CST
Where
Logan forecast zone
Measured
56 kt (64 mph) estimated gust
Reported by
Mesonet
Coordinates
46.457, -99.477 (the zone’s center; the record gives no point)

Logan County had estimated wind gusts to 65 mph.

High Wind, McHenry

When
January 14, 12:00 AM CST to 11:00 PM CST
Where
McHenry forecast zone
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
ASOS
Coordinates
48.235, -100.636 (the zone’s center; the record gives no point)

McHenry County had estimated wind gusts to 65 mph. Some trees were down in Anamoose.

High Wind, Bottineau

When
January 14, 12:00 AM CST to 11:00 PM CST
Where
Bottineau forecast zone
Measured
56 kt (64 mph) estimated gust
Reported by
RAWS
Coordinates
48.792, -100.833 (the zone’s center; the record gives no point)

Bottineau County had estimated wind gusts to 65 mph.

High Wind, Rolette

When
January 14, 6:00 AM CST to 11:00 PM CST
Where
Rolette forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
RAWS
Coordinates
48.772, -99.841 (the zone’s center; the record gives no point)

Turtle Mountain RAWS had wind gusts to 60 mph.

High Wind, Pierce

When
January 14, 6:00 AM CST to 11:00 PM CST
Where
Pierce forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
48.250, -99.972 (the zone’s center; the record gives no point)

Rugby AWOS had wind gusts to 59 mph.

High Wind, Wells

When
January 14, 6:00 AM CST to 11:00 PM CST
Where
Wells forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
47.588, -99.661 (the zone’s center; the record gives no point)

Harvey AWOS had wind gusts to 59 mph.

High Wind, Foster

When
January 14, 6:00 AM CST to 11:00 PM CST
Where
Foster forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
AWOS
Coordinates
47.457, -98.883 (the zone’s center; the record gives no point)

Carrington AWOS had wind gusts to 62 mph.

High Wind, Stutsman

When
January 14, 6:00 AM CST to 11:00 PM CST
Where
Stutsman forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
46.979, -98.959 (the zone’s center; the record gives no point)

Medina NDDOT had wind gusts to 64 mph.

High Wind, Dickey

When
January 14, 6:00 AM CST to 11:00 PM CST
Where
Dickey forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
46.110, -98.505 (the zone’s center; the record gives no point)

Oakes AWOS had wind gusts to 58 mph.

High Wind, La Moure

When
January 14, 6:00 AM CST to 11:00 PM CST
Where
La Moure forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
AWOS
Coordinates
46.457, -98.535 (the zone’s center; the record gives no point)

LaMoure County had estimated wind gusts to 60 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2021Every state in 2021This day in weather historyWarnings in North Dakota, January 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 938615, 938616, 938618, 938623, 938624, 938625, 938628, 938630, 938631, 938633, 938637, 938638, 938639, 938662, 938663, 938664, 938665, 938666, 938667, 938668, 938669, 938979, 938980, 938981, 938982, 938983, 938984, 938985, 938986, 938987, 938988, 938989, 938990, 938991, 938992, 938993.